MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN LLC MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888233216
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, when preparing for the surgery, an interview with the physician, who was in charge of the department of nephrology and hypertension, stated that the problem in this case was that the center lumen was clogged.They tried to pass saline through the center lumen but they were unable to get it through.Furthermore, when they tried to pass the guide wire through, it did not pass.The component involved in the problem was just the catheter.They noticed it before using it on a patient, so they did not use it on a patient, the product was never implanted, and it was responded with another product of the same brand as remedial action.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, when preparing for the surgery, an interview with the physician, who was in charge of the department of nephrology and hypertension, stated that the problem in this case was that the center lumen was clogged.They tried to pass saline through the center lumen, but they were unable to get it through.Furthermore, when they tried to pass the guide wire through, it did not pass.The component involved in the problem was just the catheter.The guidewire was not frayed, coiled or unraveled.No other visible defects/damages found on the product.No packaging damage.Nothing unusual observed on the device prior to use.No other products being utilized with the reported device.No excessive force used on the reported device.No cleaning agent used.They noticed it before using it on a patient, so they did not use it on a patient, the product was never implanted, and it was responded with an other product of the same brand as remedial action.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, when preparing for the surgery, an interview with the physician, who was in charge of the department of nephrology and hypertension, stated that the problem in this case was that the center lumen was clogged.They tried to pass saline through the center lumen, but they were unable to get it through.Furthermore, when they tried to pass the guide wire through, it did not pass.The component involved in the problem was just the catheter.The guidewire was not frayed, coiled or unraveled.No other visible defects/damages found on the product.No packaging damage.Nothing unusual observed on the device prior to use.No other products being utilized with the reported device.No excessive force used on the reported device.No cleaning agent used.They noticed it before using it on a patient, so they did not use it on a patient, the product was never implanted, and it was responded with an other product of the same brand as remedial action.The procedure was completed using another product from the same brand.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no abnormalities, however, when the device was flushed, an obstruction was noted.Functional testing found that the tip of the cannula was cut open to reveal that the tip was completely occluded.It was reported that the device was occluded.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19154162
Report Number1282497-2024-00057
Device Sequence Number7960722
Product Code NIE
UDI-Device Identifier10884521127661
UDI-Public10884521127661
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888233216
Device Catalogue Number8888233216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer04/11/2024
04/24/2024
08/06/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date05/02/2024
05/03/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown